Alert archive / California / Frost Advisories in 2013

Frost Advisory 22, NWS Eureka, CA

September 25, 2013

NWS Eureka, CA issued this frost advisory at Sep 25, 2013, 2:12 PM PDT. It took effect at Sep 26, 2013, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2013, 2:12 PM PDT (21:12 UTC)
In effect from
Sep 26, 2013, 2:00 AM PDT
Expired
Sep 26, 2013, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS76 KEKA 252112
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PDT WED SEP 25 2013

...FIRST FROST OF THE FALL SEASON FOR INTERIOR NORTHWEST
CALIFORNIA...

HIGH PRESSURE BUILDING OVER THE REGION WILL ALLOW SKIES TO CLEAR
OVERNIGHT. THE CLEARING SKIES COMBINED WITH LIGHT WINDS WILL CAUSE
TEMPERATURES TO DROP INTO THE 30S ACROSS TRINITY COUNTY EARLY
THURSDAY MORNING, ALLOWING FROST TO FORM.

CAZ004-261015-
/O.UPG.KEKA.FZ.A.0004.130926T0900Z-130926T1500Z/
/O.NEW.KEKA.FR.Y.0022.130926T0900Z-130926T1500Z/
UPPER TRINITY RIVER-
212 PM PDT WED SEP 25 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS...TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
948 
WWUS76 KEKA 261006
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT THU SEP 26 2013

...FIRST FROST OF THE FALL SEASON FOR INTERIOR NORTHWEST
CALIFORNIA...

WITH HIGH PRESSURE BUILDING OVER NORTHWEST CALIFORNIA, CLEARING
SKIES COMBINED WITH LIGHT WINDS ARE ALLOWING TEMPERATURES TO DROP
THROUGH THE 30S ACROSS TRINITY COUNTY THIS MORNING...ALLOWING
FROST TO FORM.

CAZ004-261500-
/O.CON.KEKA.FR.Y.0022.000000T0000Z-130926T1500Z/
UPPER TRINITY RIVER-
306 AM PDT THU SEP 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES...LOW TO MID 30S. THE COLDEST VALLEY LOCATIONS
 WILL BRIEFLY DROP TO 32 DEGREES. 

* LOCATIONS...TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
964 
WWUS76 KEKA 261504
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
804 AM PDT THU SEP 26 2013

CAZ004-261615-
/O.EXP.KEKA.FR.Y.0022.000000T0000Z-130926T1500Z/
UPPER TRINITY RIVER-
804 AM PDT THU SEP 26 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM UP THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Sep 25, 10:09 AM PDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 25, 10:09 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1009 AM PDT WED SEP 25 2013

.SYNOPSIS...A COUPLE DISTURBANCES PASSING THROUGH WILL BRING
OCCASIONAL SHOWER ACTIVITY TO THE NORTH COAST AND ADJACENT
INTERIOR AREAS TODAY. MENDOCINO COUNTY WILL REMAIN DRY WITH MORE
SUNSHINE BUT COOLER TEMPERATURES. HIGH PRESSURE WILL RETURN WITH
DRY WEATHER FOR THE END OF THE WEEK.

&&

.UPDATE...LOWERED POPS, QPF, AND SKY COVER TO REFLECT THE CURRENT
TRENDS. EVERYTHING ELSE WAS LEFT UNCHANGED.

&&

.PREV DISCUSSION......ISSUED AT 504 AM PDT...

SYNOPSIS...A COUPLE DISTURBANCES PASSING THROUGH WILL BRING
OCCASIONAL SHOWER ACTIVITY TO THE NORTH COAST AND ADJACENT INTERIOR
AREAS TODAY. MENDOCINO COUNTY WILL REMAIN DRY WITH MORE SUNSHINE BUT
COOLER TEMPERATURES. HIGH PRESSURE WILL RETURN WITH DRY WEATHER FOR
THE END OF THE WEEK.

SHORT-TERM (TODAY THRU THURSDAY NIGHT)...
THE COLDEST AIR OF THE SEASON SO FAR IS CONTINUING TO PLUNGE ACROSS
NORTHERN CALIFORNIA FROM THE PACIFIC NORTHWEST. WITH IMPULSES OF
ENERGY MOVING THROUGH COUPLED WITH THE COLD AIR ALOFT AND ENOUGH
MOISTURE, LOW-TOPPED CONVECTIVE SHOWERS ARE CONTINUING TO TRACK
ACROSS THE NORTH COAST INTO ADJACENT INLAND AREAS OF NORTHWEST CA.
KBHX RADAR IS OVERSHOOTING MUCH OF THE SHOWER ACTIVITY FURTHER NORTH
AND OFFSHORE, SO THE SHOWERS THERE ARE ACTUALLY HEAVIER THAN THEY
LOOK AT FIRST GLANCE. HEAVY DOWNPOURS WITH 0.10-0.25 INCHES OF
RAINFALL WILL OCCUR THROUGH THIS MORNING. EVENTUALLY THE FLOW AT THE
COAST WILL BECOME MORE NORTHERLY AND THE LOWER ATMOSPHERE WILL BEGIN
TO DRY OUT AT THE COAST, WHICH WILL ALLOW FOR DECREASING SHOWER
ACTIVITY AND SOME MORE SUNSHINE AS WE HEAD THROUGH THE DAY. THAT
SAID THE LAST SHORTWAVE IS NOT EXPECTED TO PASS BY UNTIL 4-6 PM, AND
UPSTREAM SATELLITE SHOWS PLENTY OF OPEN-CELL CU, SO BE PREPARED FOR
OCCASIONAL WET WEATHER THROUGH THE END OF THE DAY NORTH OF CAPE
MENDOCINO. THE ATMOSPHERE WILL DRY OUT AND STABILIZE RATHER QUICKLY
THROUGH MORNING AS THE LOW AND MID-LEVEL FLOW CONTINUES TO BACK TO
THE N/NE. THIS WILL RESULT IN CLEARING SKIES OVERNIGHT AND
SUBSEQUENTLY FALLING TEMPERATURES. MOST RELIABLE GUIDANCE IS
INDICATING LOW TO MID 30S ACROSS THE VALLEYS OF TRINITY COUNTY BY
THURSDAY MORNING, WITH 40S ELSEWHERE, WHICH WILL BE THE COLDEST
TEMPS WE HAVE HAD SINCE JUNE. KEPT FREEZE WATCH IN PLACE FOR THE DAY
SHIFT TO MAKE THE LAST CALL ON FROST ADVISORY VS FREEZE WARNING...IT
LOOKS LIKE A CLOSE CALL WITH SOME CLOUDS AND NORTH WINDS STAYING UP
INTO THE EVENING, WHICH COULD PREVENT TEMPERATURES FROM FALLING TOO
QUICKLY. OTHERWISE TEMPERATURES WILL BEGIN TO MODERATE THURSDAY
AFTERNOON WITH HIGHS BACK INTO THE LOW 70 ACROSS THE INTERIOR
VALLEYS.

MID AND LONG TERM (FRI THRU WED)...MODELS REMAIN CONSISTENT WITH
HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT ALLOWING FOR SUNSHINE
AND WARMER TEMPERATURES THROUGH SATURDAY. SUNSHINE SHOULD EVEN
PREVAIL AT THE COAST WITH AN OFFSHORE COMPONENT THROUGH FRIDAY.
TEMPERATURES COULD NEAR 70 DEGREES ALONG MANY COASTAL SITES FRIDAY
AFTERNOON, AND WARM WEATHER SHOULD LAST INTO SATURDAY AS THE FLOW
BEGINS TO SHIFT BACK TO THE SOUTH. MODELS ARE ALSO ADVERTISING
ANOTHER FRONT TO APPROACH WITH A PERIOD OF RAIN SATURDAY NIGHT INTO
SUNDAY. TIMING AND STRENGTH WILL CONTINUE TO BE IN QUESTION UNTIL WE
GET A BIT CLOSER.

AVIATION...SCATTERED SHOWERS STILL MOVING ACROSS THE NORTH COAST
THIS MORNING EMBEDDED IN NORTHWEST FLOW.  SHOWERS AND CLOUDS WILL
GRADUALLY DIMINISH DURING THE AFTERNOON HOURS.  BY EVENING COASTAL
TERMINALS SHOULD BE MAINLY CLOUD FREE AS DRY NORTHERLY FLOW TAKES
HOLD.  INTERIOR SITES SHOULD REMAIN VFR EXCEPT FOR SOME PATCHY EARLY
MORNING GROUND FOG.

FIRE WEATHER...
OPTED TO HEADLINE WESTERN MENDOCINO NATIONAL FOREST FOR LOW HUMIDITY
AND GUSTY WINDS THURSDAY AND FRIDAY. BOTH NWS SACRAMENTO AND
MONTERREY HAVE FIRE WEATHER WATCHES UP FOR ADJACENT ZONES.
NORTH-NORTHEAST WINDS WILL GUST TO 25 MPH ACROSS THE MOUNTAINS OF
ERN MENDO COUNTY THU PM INTO FRI AM, AND RH VALUES MAY REACH DOWN
INTO THE TEENS FRIDAY AFTERNOON AFTER POOR RECOVERIES THURSDAY
NIGHT, BUT IF ANY AREAS TOUGH RED FLAG CRITERIA, IT WOULD BE OVER A
VERY LOCALIZED AREA AND WOULD ONLY LAST AN HOUR OR TWO. NOT TO
MENTION THAT FUELS ARE NOT ESPECIALLY DRY ANYMORE. AAD

MARINE...A LARGE LONG PERIOD WEST NORTHWEST WAVE SYSTEM GENERATED
BY A STRONG NORTH PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO
SLOWLY SUBSIDE THE NEXT FEW DAYS. NORTHERLY WINDS WILL BEGIN TO
INCREASE ACROSS THE OUTER WATERS WEDNESDAY AND ACROSS THE NEAR SHORE
WATERS WEDNESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS. THE WINDS
WILL PEAK THURSDAY NIGHT THEN GRADUALLY DIMINISH FRIDAY AND
SATURDAY. THE SEAS WILL REMAIN ELEVATED THURSDAY AS THE WINDS
INCREASE THEN SLOWLY SUBSIDE FRIDAY AND SATURDAY AS THE WINDS
DIMINISH. HOWEVER A LONG PERIOD WAVE SYSTEM WILL BEGIN TO PROPAGATE
ACROSS THE WATERS SUNDAY GENERATED BY A NORTHWESTERN PACIFIC LOW
PRESSURE SYSTEM WHICH WILL INCREASE COMBINED SEAS TO NEAR 14 FT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM PDT THURSDAY PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT FRIDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 25, 2:12 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PDT WED SEP 25 2013

CAZ001>003-076-262115-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
212 PM PDT WED SEP 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-262115-
UPPER TRINITY RIVER-
212 PM PDT WED SEP 25 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.